MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® TROCH NAIL, Ø11MMX20CMX125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. GALILEO® TROCH NAIL, Ø11MMX20CMX125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number GALILEO® TROCH NAIL, Ø11MMX20CMX125°
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via email that on 6/3/2022, a patient underwent surgery for a trochanteric fracture and an arthrex short trochanteric nail was implanted.Twelve days post operative, while trying to stand from the wheelchair, patient felt like the nail had exploded out of the leg.X-rays were taken of the implants and while it is still unknown what happened, it seems like the locking ring was not able to hold the lag screw in place.As of now, the surgeon is not planning on a revision surgery and will follow up again with the patient in two weeks.Additional information provided on (b)(6) 2022, it was reported that another 4 week post op occurred on (b)(6) 2022 and x-rays showed that the nail had further backed out.A revision surgery took place on (b)(6) 2022, at this time the 1031-200 galileo® troch nail,1099-100 galileo lag screw, and 8001-036 captured cortical screw were explanted.The surgeon converted to a total hip arthroplasty.
 
Additional Manufacturer Narrative
Complaint not confirmed.Upon visual inspection, it was noted that the device is scratched/damaged near the top.No function problem was noted with the device.

Brand Name
GALILEO® TROCH NAIL, Ø11MMX20CMX125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15310497
Report Number1220246-2022-05411
Device Sequence Number2747811
Product Code HSB
UDI-Device Identifier00848665014655
UDI-Public00848665014655
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K021008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGALILEO® TROCH NAIL, Ø11MMX20CMX125°
Device Catalogue Number1031-200
Device Lot Number160771
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown